MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inadvertent deployment occurred.Access was gained via the left femoral, with a 6 french sheath, for an in stent restenosis treatment procedure from the superficial femoral artery (sfa) to the proximal popliteal.The physician attempted to advance 2 separate innova stents over a non bsc guidewire but the stents started to deploy before entering the hub of the sheath from the force required to advance the stent delivery system over the non bsc guidewire.Neither stent entered the sheath or the body of the patient.The physician was able to implant a non bsc stent and post-dilated with a poba balloon.The case was completed with a good outcome and the patient is doing well.
 
Event or Problem Description
It was reported that inadvertent deployment occurred.Access was gained via the left femoral, with a 6 french sheath, for an in stent restenosis treatment procedure from the superficial femoral artery (sfa) to the proximal popliteal.The physician attempted to advance 2 separate innova stents over a non bsc guidewire but the stents started to deploy before entering the hub of the sheath from the force required to advance the stent delivery system over the non bsc guideire.Neither stent entered the sheath or the body of the patient.The physician was able to implant a non bsc stent and post-dilated with a poba balloon.The case was completed with a good outcome and the patient is doing well.Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds).The outer sheath, mid-shaft, and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.It was noticed that the stent was not in the device it was returned in the bag.The yellow thumbwheel lock was intact on the device.The pull handle was at the start position.The cis investigator rotated the thumbwheel to verify functionality of the device.The mid-shaft started to move proximally as designed with no issues.Research on the use of the guidewire that was used in this case showed that the guidewire was consistent with an.018.The.035 guidewire the physician requested was on back order therefore a unrecommended wire was used.This may have contributed to the inadvertent deployment which the customer experienced.A.035 amplatz test guidewire was inserted into the device with a slight hesitation due to the kink at the nosecone, the guidewire traveled through the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7938584
Report Number2134265-2018-61606
Device Sequence Number1998686
Product Code NIP
UDI-Device Identifier08714729874089
UDI-Public08714729874089
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0022347101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE; TERUMO GLIDEWIRE
Patient Age64 YR